Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Red and itchy bumps on chest and back. On thyroid medication. Allergy to?

About 3 days ago 3 small areas of red, extremely itchy (and slightly painful) red bumps appeared--2 on my back and one on my chest . The areas are small clusters of red bumps, no sign of puss, scabs, etc. Extremely itchy. Bumps in clusters on my back are larger and not painful, while the area on my chest has bumps that are MUCH smaller and there is a spot close to that cluster that is painful. I ve had no interaction with poison ivy or oak, no change in diet , am on thyroid medication . There HAS been a change in laundry detergent--same brand I ve used for years, but a different scent. There is also a new cat in my household (there was already a cat present, so cat allergy seems doubtful). Any help is greatly appreciated.
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  236
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
It is unlikely cat or animal dander or allergy to the new detergent as this happens randomly.
Urticaria is the diagnosis and underlying thyroid dysfunction plays a role in aggravating the urticaria, although the exact mechanism remains uncertain.
Thyroid autoimmune disease may reflect that the urticaria you are having is autoimmune for which a long period of antihistamines (avoid sedative ones) are required to control the urticaria.
Also you must get a TSH, fT3, fT4 checked if there has been a change in the thyroid medication dose (presuming you are on Eltroxin) and also otherwise as underactive or overactive thyroid can aggravate the urticaria.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor